Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jan 2, 2006, 12:01 PM PST for Sacramento County, California. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 12:01 PM PST (20:01 UTC)
- Expired
- Jan 3, 2006, 6:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Sacramento County, CA
The radar
The Sacramento radar (KDAX), 33 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSTO 020802 FFWSTO CAC067-021400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1201 PM PST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * FLASH FLOOD WARNING FOR ONGOING LEVEE PROBLEMS ON TWITCHELL ISLAND IN...SOUTHWESTERN SACRAMENTO COUNTY IN CALIFORNIA * UNTIL 6 AM PST * AT 1145 PM PST......LEVEE DISTRICT OFFICIALS ON TWITCHELL ISLAND REPORT NO LEVEE FAILURE AT THIS TIME. PREVIOUS REPORTS OF A LEVEE FAILURE WERE IN FACT OVER TOPPING DUE TO LARGE WIND GENERATED WAVES. THE FLASH FLOOD WARNING CONTINUES DUE TO ONGOING LEVEE PROBLEMS. TWITCHELL ISLAND REMAINS UNDER AN EVACUATION ORDER. * SOUTHERLY WINDS OF 5 TO 15 MPH WITH HIGHER GUSTS WILL CONTINUE OVERNIGHT. WIND GENERATED WAVES WILL CONTINUE TO AFFECT DELTA LEVEES. * AFFECTED LOCATIONS INCLUDE TWITCHELL ISLAND LAT...LON 3828 12146 3815 12158 3813 12165 3829 12155 $$ HS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 9:30 AM PST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 2, 9:30 AM PST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PST MON JAN 2 2006 .DISCUSSION... UPPER LOW HAS TAPPED INTO INTO SUB TROPICAL MOISTURE THIS MORNING. SURFACE LOW SOUTH OF SAN FRANCISCO WITH BOUNDARY EXTENDING EAST ACROSS CENTRAL CALIFORNIA INTO THE SIERRA FOOTHILLS. HEAVY RAIN IS OCCURRING ALONG THIS BOUNDARY. THE BOUNDARY WILL LIFT SLOWLY NORTH AND BE ROUGHLY ALONG INTERSTATE 80 THIS AFTERNOON. URBAN/SMALL STREAM FLOOD ADVISORY WILL BE CLOSELY MONITORED TO COINCIDE WITH THE LOCATION OF THE BOUNDARY. IN THE SIERRA...STRONG OROGRAPHICS WILL CONTINUE UNTIL AT LEAST 00Z. SNOW LEVELS APPEAR TO BE AROUND 6500 FEET...THOUGH MUCH LOWER SNOW LEVELS ARE LIKELY IN HEAVIER SHOWERS. HEAVY SNOW WARNING SHOULD BE FINE THROUGH THE AFTERNOON...THOUGH STRONG WINDS ARE ALSO LIKELY. FARTHER NORTH...H5 COLD POOL -27C MOVES INTO NORCAL BY AFTERNOON. VERY STRONG UPPER DIVERGENCE ASSOCIATED WITH 140KT JET CORE ROTATING AROUND BASE OF THE TROF MAY INDUCE STRONG THUNDERSTORMS LATER THIS MORNING AND THIS AFTERNOON. THE BEST LOCATION FOR THESE APPEARS TO BE ALONG THE I-5 CORRIDOR IN THE NORTHERN SACRAMENTO VALLEY TO THE JUNCTION WITH I-80 FARTHER SOUTH. THIS AREA SHIFTS EAST THIS AFTERNOON. ANY THUNDERSTORMS MAY CONTAIN HAIL...GUSTY WINDS AND HEAVY RAIN. ALL SHOWERS SHOULD END TONIGHT AS WEAK HIGH PRESSURE BUILDS OVER THE AREA. AMPLIFICATION SEEN ON THE SATELLITE PICTURE NEAR 145W. MODELS LIFT THE UPSTREAM SYSTEM CURRENTLY NEAR 40/141 FARTHER NORTH. NEXT FRONT SPREADS RAIN ONTO THE COAST TOMORROW AROUND 18Z. PRECIPITATION SPREADS INLAND DURING THE AFTERNOON. THIS SYSTEM WILL LIKELY IMPACT AREAS FROM I-80 NORTH. SNOW LEVELS WILL BE IN THE 5500 FOOT RANGE IN THE SIERRA TO 4000 FEET IN THE SHASTA/SISKIYOUS. THIS SYSTEM COULD BRING ANOTHER TWO OR MORE INCHES OF PRECIPITATION TO SATURATED AREAS IN THE SHASTA-TRINITY MOUNTAINS AND NORTHERN SACRAMENTO VALLEY...HOWEVER PRECIPITATION WILL BE LESS WIDESPREAD AND NO TROPICAL MOISTURE TAP IS SHOWN BY THE MODELS. ALL MEDIUM RANGE MODELS BRING A RIDGE OVER THE REGION WEDNESDAY AND THURSDAY. SG && .AVIATION... AN AREA OF STEADY RAIN IS SPREADING SLOWLY NORTH THROUGH THE AREA. THE SNOW LEVELS THROUGH THE SIERRA ROUTES ARE RUNNING ROUGHLY FROM 3500 FEET IN THE NORTH NEAR MOUNT LASSEN TO 5500 FEET AROUND TAHOE AND SOUTH. THE SOUTHERN ROUTES WILL DECREASE TO NEAR 3500 FEET BY THIS AFTERNOON. AFTERNOON CLEARING COULD GENERATE THUNDERSTORMS IN ALL BY THE HIGHEST ELEVATIONS. THUNDERSTORMS COULD CONTAIN STRONG AND GUSTY WINDS, HAIL & BRIEF HEAVY SHOWERS. IMPROVING CONDITIONS ARE EXPECTED TONIGHT...HOWEVER... IFR VALLEY FOG AND STRATUS COULD FORM UNDER LIGHT WINDS AND RESIDUAL LOW LEVEL MOISTURE. RC HARTLEY && .STO WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 PM THIS AFTERNOON FOR WESTERN PLUMAS COUNTY/LASSEN PARK. HEAVY SNOW WARNING UNTIL 6 PM THIS AFTERNOON FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH NOON MONDAY FOR THE NORTHERN SAN JOAQUIN VALLEY AND MOTHERLODE. &&
Hazardous weather outlook, Jan 2, 7:00 AM PST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST MON JAN 2 2006 CAZ013>019-063-064-066>069-031500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY THE CENTER OF A LOW PRESSURE AREA WILL MOVE ONSHORE TODAY AND BRING INSTABILITY TO INTERIROR CALIFONIA. SHOWERS AND POSSIBLE STRONG THUNDERSTORMS WILL INCREASE IN AREAIAL COVERAGE AND INTENSITY FROM LATE THIS MORNING THROUGH THIS AFTERNOON. * HEAVY SNOW WARNING.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD STATEMENT............SEE WGUS86 KSTO - FLSSTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY RIVER LEVELS WILL REMAIN HIGH THE NEXT SEVERAL DAYS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:21 PM PST | Flash Flood Warning | STO | Sacramento | 3 hr |
| Jan 2, 4:48 AM PST | Heavy Snow Warning | STO | 19 hr | |
| Jan 2, 4:48 AM PST | Snow Advisory | STO | 13 hr | |
| Jan 2, 6:00 AM PST | Flash Flood Warning | STO | Sacramento | 6 hr |
| Jan 2, 11:30 AM PST | Flash Flood Warning | STO | Sacramento | 7 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.